Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 21, 2021, 12:58 AM EDT for Potter County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 12:58 AM EDT (04:58 UTC)
- Expired
- Jul 21, 2021, 1:45 AM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
County Potter County, PA
The radar
The State College radar (KCCX), 115 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
715 WWUS81 KCTP 210458 SPSCTP Special Weather Statement National Weather Service State College PA 1258 AM EDT Wed Jul 21 2021 PAZ006-037-210545- Potter PA-Tioga PA- 1258 AM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND TIOGA COUNTIES UNTIL 145 AM EDT... At 1257 AM EDT, Doppler radar indicated a strong thunderstorm along a line extending from near Wellsville to 8 miles east of Shinglehouse. Movement was east at 40 mph. Wind gusts up to 45 mph are possible. Locations impacted include... Westfield, Genesee, Harrison Valley and Ulysses. LAT...LON 4186 7752 4193 7802 4200 7796 4200 7746 TIME...MOT...LOC 0457Z 279DEG 34KT 4208 7797 4194 7803 $$ DeVoir
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:52 AM EDT, 6 minutes earlier.
Area forecast discussion, Jul 21, 12:52 AM EDT, 6 minutes before
Area Forecast Discussion National Weather Service State College PA 1252 AM EDT Wed Jul 21 2021 .SYNOPSIS... A cold front will sweep through central Pennsylvania on Wednesday, ushering in cooler temperatures and refreshingly low humidity for the rest of the work week before rain chances, heat and humidity make a comeback for the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Midlevel shortwave trough and sfc cold front approaching the area from the north, maintaining isold to sct shra and dwindling tsra for the wee hours of the morning. For most of the predawn timeframe, activity should be confined north of I-80. As per recent radar trends, cells will continue to weaken with loss of heating, but there should be sufficient MUCAPE to maintain scattered shra and a rogue tsra through the overnight. In areas that do pick up rainfall, patchy fog may develop afterwards. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... Heights will be on the rise across the NW half of the area on Wed as cooler, drier air is advected in from the NW. Showers and storms will again be possible in eastern zones through Wed afternoon as the upper trough axis and sfc cold front swing through in the presence of 1500 J/kg MLCAPE and DCAPE of 800-900 J/kg. There is a MRGL threat for severe thunderstorms across the east, with wind being the main threat. High pressure will build in from the Ohio Valley on Thursday, bringing plenty of sunshine and mild temperatures ranging from the mid 70s in the north to the mid 80s in southern PA. Dewpoints in the 50s will feel quite refreshing. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A warm front will slowly approach from the west beginning on Fri, bringing with it a slight chance of showers and storms to the NW. The warm front will advance across the rest of PA on Saturday, again bringing a chance for isolated showers and storms, but very dry midlevel air will keep coverage limited. Moisture will flow back into the area on Sunday, with dewpoints rising to 65-70F and temperatures returning to the 80-90F range. Increased moisture and instability along with a weak disturbance aloft will likely lead to more widespread showers/storms Sun afternoon and evening. Warm and humid conditions will continue into early next week with a chance for additional rounds of showers and storms as weak upper shortwave troughs pivot around a large ridge of high pressure set up over the central US. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Smoke from western fires is likely to continuing reducing vsby to MVFR at most sites overnight. Radar loop at 03Z shows dwindling showers and a few tstorms across northern Pa in advance of an approaching cold front. Latest HRRR suggests this activity will weaken further after midnight, as the atmosphere cools/stabilizes. Late evening satellite imagery shows valley fog forming across the northern tier of Pa, where rain fell earlier this evening. KBFD will be susceptible to IFR vsbys after about 04Z. Model soundings indicate a likelihood of IFR cigs developing across the Allegheny Plateau early Wed morning, as cold front pushes through, followed by a moist, upsloping northwest flow. Current model soundings and ensemble prob charts indicate onset of IFR at around 08Z at KBFD and around 10Z at KJST. Expect improving cigs across the Allegheny Plateau later Wednesday, as drier air arrives on northwest flow. Model soundings and ensemble prob charts support widespread VFR conditions by Wed afternoon. However, can't rule out a gusty tstorm forming on exiting cold front across southeast Pa (KMDT/KLNS) sometime between 16-18Z. Outlook... Thu...AM valley fog possible W Mtns. Fri...No sig wx expected. Sat...Late day tsra impacts possible, mainly west. Sun...AM low cigs possible W Mtns. PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...DeVoir/Colbert/Wagner SHORT TERM...Colbert/Wagner LONG TERM...Colbert/Travis AVIATION...Fitzgerald
Hazardous weather outlook, Jul 20, 2:49 PM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service State College PA 249 PM EDT Tue Jul 20 2021 PAZ010>012-017>019-024>027-033>035-045-046-211900- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford- Fulton-Southern Clinton-Southern Lycoming- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-037-041-042-211900- Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms with gusty winds, hail and heavy downpours are possible from late this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-049>053-056>059-063>066-211900- Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 249 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds and small hail are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 7:17 PM EDT, 5 hours 41 minutes before
Special Weather Statement National Weather Service State College PA 717 PM EDT Tue Jul 20 2021 PAZ004-005-202345- McKean PA-Warren PA- 717 PM EDT Tue Jul 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN COUNTIES UNTIL 745 PM EDT... At 716 PM EDT, Doppler radar indicated a strong thunderstorm over Kinzua Dam, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Warren, Scandia and Kinzua Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4183 7913 4197 7908 4194 7874 4177 7880 TIME...MOT...LOC 2316Z 287DEG 20KT 4187 7901 Colbert
Special weather statement, Jul 20, 7:46 PM EDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service State College PA 746 PM EDT Tue Jul 20 2021 PAZ004-005-210045- McKean PA-Warren PA- 746 PM EDT Tue Jul 20 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN AND WARREN COUNTIES UNTIL 900 PM EDT... At 746 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Rew to near Ludlow. Movement was east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Bradford, Allegany State Park, Port Allegany, Smethport, Rew, Scandia, Coryville, Crosby, Cyclone, Marshburg, Westline, Kinzua Bridge State Park, Kinzua Dam, Eldred, Lewis Run, Ceres, University Of Pittsburgh - Bradford and Bradford Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4200 7821 4170 7820 4176 7898 4200 7914 TIME...MOT...LOC 2346Z 272DEG 19KT 4196 7854 4178 7892 Colbert
Special weather statement, Jul 21, 12:25 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
1225 AM EDT Wed Jul 21 2021
PAZ005-006-210515-
McKean PA-Potter PA-
1225 AM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER
COUNTIES UNTIL 115 AM EDT...
At 1224 AM EDT, Doppler radar indicated a strong thunderstorm along
a line extending from near Cuba to Weston Mills to near Olean to
near Bradford. Movement was southeast at 30 mph.
Pea size hail and wind gusts up to 45 mph are possible.
Locations impacted include...
Shinglehouse, Oswayo and Ceres.
LAT...LON 4200 7794 4196 7796 4193 7802 4190 7812
4200 7848
TIME...MOT...LOC 0424Z 293DEG 25KT 4220 7832 4209 7837 4204 7845 4198
7861
DeVoirSpecial weather statement, Jul 21, 12:58 AM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 1258 AM EDT Wed Jul 21 2021 PAZ006-037-210545- Potter PA-Tioga PA- 1258 AM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND TIOGA COUNTIES UNTIL 145 AM EDT... At 1257 AM EDT, Doppler radar indicated a strong thunderstorm along a line extending from near Wellsville to 8 miles east of Shinglehouse. Movement was east at 40 mph. Wind gusts up to 45 mph are possible. Locations impacted include... Westfield, Genesee, Harrison Valley and Ulysses. LAT...LON 4186 7752 4193 7802 4200 7796 4200 7746 TIME...MOT...LOC 0457Z 279DEG 34KT 4208 7797 4194 7803 DeVoir
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 21, 12:25 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Jul 21, 8:33 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 9:03 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 10:22 AM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jul 21, 11:00 AM EDT | Special Weather Statement | CTP | Franklin | 45 min |
| Jul 21, 11:40 AM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jul 21, 11:59 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 31 min |
| Jul 21, 12:06 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jul 21, 12:22 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Jul 21, 12:28 PM EDT | Special Weather Statement | CTP | Northumberland | 32 min |
| Jul 21, 12:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Jul 21, 12:38 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jul 21, 1:00 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 21, 1:13 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jul 21, 1:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 38 min |
| Jul 21, 1:29 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 31 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 21, 2:28 PM EDT | Special Weather Statement | CTP | York | 32 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 21, 2:52 PM EDT | Special Weather Statement | CTP | Lancaster | 38 min |
| Jul 21, 2:53 PM EDT | Special Weather Statement | CTP | Union | 37 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 28 min |
| Jul 21, 4:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 21, 5:02 PM EDT | Special Weather Statement | CTP | Lebanon | 28 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.